Amitriptyline withdrawal

HI all, im here looking for help. I have been on ami for 20 months for nerve pain. Sick of feeling tired I tried to wean off. At the most I was on 30mg I weaned to 10mg fine. I weaned to 5mg twice both times had horrendous withdrawal symptoms, nausea, worst head pain you could imagine, body aches, stomach cramps, diarrhoea, belching and unable to eat. Both times I had to go back upto 10mg to help me get back to normal I am currently on my third attempt which was going ok. I used liquid amitriptyline to get to 5mg , I tapered down 1mg every 2 weeks all good. I went onto half a tablet then staying there for 6 weeks all fine. Went on liquid again to get down to 2.5mg, 3 weeks and at 2.5mg. At this level I am experiencing anxiety, burning throat , ringing in my ears , fuzzy head and light headedness and itchiness' mainly on my head and legs. I keep experiencing tingling around my lips, trouble falling asleep , some loose bowel movements. I am 4 days at 2.5mg and not going back up I can't but I am feeling more and more anxious. Has anyone else experienced this, im frightened.

3 Replies

oldestnewest
  • Hi Amanda

    Sorry to hear about your terrible experience.

    Did you wean yourself off amitriptyline under a doctors supervision? If not, I would strongly advise that you do. Many prescription have horrendous side effects if withdrawn or stopped at the wrong time.

    Maybe the doctor could suggest an alternative that is not so aggressive.

    As someone who worked in the health service for many years, I would advise that a medical doctor/ surgeon, be consulted before attempting withdrawal from any prescription medication.

    I do hope and pray that you will feel better soon and wish you all the best.

  • Hi Shaas, yes i consulted my gp they said i can just stop amitriptyline as 10 mg is a very small dose. How wrong was he! even getting down to 5 mg was a struggle and going to 2.5 mg again massive struggle. I have been weaning very slow since March, i wonder if i should just stop now and get the withdrawal over with?

  • Oh dear Amanda!

    I think that you will find that you are stronger than you think.

    I think you have to do the best thing for you.

    Maybe getting through the withdrawal will be over soon. I would drink lots of water to flush it out.

    Hope you get better soon.

You may also like...